North Carolina, 2016Hail and Damaging Winds in North Carolina, July 8, 2016
July 8, 2016 · NWS RAH · 21 events in 14 counties and zones
Remnants of an upstream MCS tracked across the area during peak heating and interact with a hot unstable moist air mass, with seasonably strong mid level flow and steep mid level lapse rates. This allowed for scattered to numerous storms to develop across the area, with widespread severe weather.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $81,000
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Remnants of an upstream MCS tracked across the area during peak heating and interact with a hot unstable moist air mass, with seasonably strong mid level flow and steep mid level lapse rates. This allowed for scattered to numerous storms to develop across the area, with widespread severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 8, 2:25 PM EST, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 8, 2:25 PM EST, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
325 PM EDT FRI JUL 8 2016
.SYNOPSIS...
A series of upper disturbances aloft in combination with a hot and
buoyant air mass will cause periods of scattered convection across
central NC through Monday.
&&
.NEAR TERM /TONIGHT/...
As of 255 PM Friday...
Little change to earlier thinking. Strong heating has resulted in
DCAPE 1200-1400 J/kg across the region. With additional heating,
values as high as 1500 possible across the south and east. Aloft,
mid level lapse rates around 7 deg C/km being realized,
uncharacteristic for this time of year. The buoyancy attributed to
the strong heating and the cool pool aloft will support the
development of scattered strong/severe storms late this afternoon in
the nw piedmont, and this evening across the remainder of central NC.
Expect storm structure to start out as multi-cellular but increasing
effective shear to near 30kts by 00Z suggest the potential for
storms to organize into broken lines with bowing segments and
attendant wind damage.
The conditions suggest that there is a good chance for numerous
reports of wind gusts between 50-60 mph and would not be surprised
if a spot or two reported a wind gusts of 65 mph or higher. In
addition, enough instability resides aloft to suggest that the
storms will produce an excessive amount of lightning. Finally, the
strongest cells may also be accompanied by hail the size of quarters
or ping pong balls.
Current indications are that the severe weather threat will be
greatest in the piedmont between 21z-01z, and in the coastal plain
and sandhills between 23z-03z. Should see an overall decrease in
storm coverage and intensity after 04z. Expect skies to become
mostly clear overnight with min temps in the 70-75 degree range.
&&
.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
As of 325 PM Friday...
Central NC will be on the subsidence side of the departing MCV
Saturday morning. This should inhibit any convective development. By
afternoon, strong heating will aid to destabilize the atmosphere
with the best instability projected to lie across our far southern
and eastern counties. Thus, expect isolated-scattered storms to
development after 19z, though mainly confined to areas south of
highway 64 and east of I-95. Cannot rule out the potential for an
isolated wind gusts but lack of significant instability and
effective bulk shear on the order of 20-25kts should limit the
severe potential.
Most locations will experience plenty of sun which will warm temps
back into the low-mid 90s, with a spot or two in the southern
coastal plain and sandhills possibly reaching the upper 90s.
Afternoon heat indices projected to be in the upper 90s across the
nw to 101-104 degrees over the southern and se counties. Bulk of t-
storm activity will dissipate with loss of heating. A weak sfc front
will drift swd overnight into our region. At this time forcing
appears too weak to support any shower/storm development. Min temps
in the 70-75 degree range.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 255 PM Friday...
A front is progged to make its way south through central NC late
Saturday night into early Sunday morning. It is then expected to
stall in the vicinity of the NC/SC border. Models have come in
slightly drier on Sunday as the front sinks south of the region,
with only the extreme southern portions of the forecast area seeing
a slight chance of precip. Temps will be slightly cooler behind the
front, with highs ranging from near 90 degrees across the north to
low 90s further south. The front will meander near the region
through the early part of the week and therefore precip chances
should increase (closer to climo) as disturbances may track along
the stalled front.
Then, there is some disagreement with regards to an upper
disturbance/low slowly tracking towards the region from the west for
the middle of the week. There are also indications of a short wave
ridge expanding east over the Atlantic coast by the middle of the
week. Given the uncertainty, will trend towards climo with regards
to precip chances. Temps will also be close to normal, with highs in
the low to mid 90s and overnight lows in the low to mid 70s.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 1250 PM Friday...
VFR conditions should prevail across central NC through 00Z Sunday,
except near scattered convection where MVFR ceilings and MVFR/IFR
visibilities may occur. Scattered convection expected to erupt over
the piedmont after 20Z, and traverse east-se into the coastal plain
and sandhills by early evening. In vicinity of the stronger storms,
sfc wind gusts 45-60kts possible along with hail a half inch to one
inch in diameter. The convective threat should diminish by 04Z.
VFR conditions expected to occur through Sunday night with scattered
afternoon-early evening convection probable. The probability of
afternoon convection may increase Monday-Wednesday. In addition, may
see the occurrence of early morning fog/low clouds by Monday morning
and associated ifr ceilings and visibility.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...KRD
AVIATION...WSS
Hazardous weather outlook, Jul 8, 5:22 PM EST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
622 PM EDT FRI JUL 8 2016
NCZ007>011-021>028-038>041-043-073-074-076-083-092230-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
WILSON-STANLY-MONTGOMERY-LEE-ANSON-
622 PM EDT FRI JUL 8 2016
...SEVERE THUNDERSTORM WATCH 363 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP OR TRACK
INTO CENTRAL NORTH CAROLINA THIS AFTERNOON AND THIS EVENING. A FEW
STORMS WILL BE SEVERE PRODUCING DAMAGING WIND GUSTS AND HAIL
POSSIBLY UP TO THE SIZE OF QUARTERS. IN ADDITION, THE STORMS HAVE
THE POTENTIAL TO PRODUCE AN EXCESSIVE AMOUNT OF CLOUD-TO-GROUND
LIGHTNING.
THE THREAT FOR SEVERE STORMS APPEARS HIGHEST BETWEEN THE HOURS OF
3 PM AND 10 PM, STARTING IN THE WESTERN PIEDMONT THEN SPREADING
EAST WITH TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
NCZ042-075-077-078-084>086-088-089-092230-
JOHNSTON-MOORE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
622 PM EDT FRI JUL 8 2016
...SEVERE THUNDERSTORM WATCH 363 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP OR TRACK
INTO CENTRAL NORTH CAROLINA THIS AFTERNOON AND THIS EVENING. A FEW
STORMS WILL BE SEVERE PRODUCING DAMAGING WIND GUSTS AND HAIL
POSSIBLY UP TO THE SIZE OF QUARTERS. IN ADDITION, THE STORMS HAVE
THE POTENTIAL TO PRODUCE AN EXCESSIVE AMOUNT OF FREQUENT CLOUD-
TO-GROUND LIGHTNING.
THE THREAT FOR SEVERE STORMS APPEARS HIGHEST BETWEEN THE HOURS OF
5 PM AND 10 PM, STARTING IN THE EASTERN AND SOUTHERN PIEDMONT
THEN SPREADING EAST WITH TIME.
AFTERNOON HEAT INDICES IN THE 102 TO 105 DEGREE RANGE WILL OCCUR
BETWEEN 1 PM AND 7 PM.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jul 8, 3:48 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
448 PM EDT FRI JUL 8 2016
NCZ022-023-082130-
GUILFORD NC-ALAMANCE NC-
448 PM EDT FRI JUL 8 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
GUILFORD AND NORTHWESTERN ALAMANCE COUNTIES UNTIL 530 PM EDT...
AT 447 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MONROETON...OR 8 MILES SOUTHWEST OF REIDSVILLE...MOVING
SOUTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHEAST GREENSBORO...BURLINGTON...GRAHAM...MCLEANSVILLE...
ELON COLLEGE...SUMMERFIELD...GIBSONVILLE...ALAMANCE...
LAKE TOWNSEND MARINA AND LAKE GUILFORD MACKINTOSH MARINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3624 7957 3625 7949 3624 7926 3596 7950
3625 7992 3626 7992
TIME...MOT...LOC 2047Z 293DEG 25KT 3626 7977
WSSSpecial weather statement, Jul 8, 4:23 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
523 PM EDT FRI JUL 8 2016
NCZ009-010-082200-
WARREN NC-VANCE NC-
523 PM EDT FRI JUL 8 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WARREN AND
NORTHEASTERN VANCE COUNTIES UNTIL 600 PM EDT...
AT 523 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF HENDERSON...MOVING EAST AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...WARRENTON...NORLINA...MIDDLEBURG...MACON...DREWRY...
WISE...BULLOCKSVILLE...AFTON AND JOHN H KERR RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3654 7798 3624 7810 3634 7840 3654 7833
3655 7817
TIME...MOT...LOC 2123Z 280DEG 15KT 3642 7834
WSSSpecial weather statement, Jul 8, 5:15 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
615 PM EDT FRI JUL 8 2016
NCZ088-082300-
CUMBERLAND NC-
615 PM EDT FRI JUL 8 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL CUMBERLAND
COUNTY UNTIL 700 PM EDT...
AT 614 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FAYETTEVILLE...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...FORT BRAGG...HOPE MILLS...EASTOVER...STEDMAN...
AUTRYVILLE...CEDAR CREEK...VANDER...
BONNIE DOONE AND BUSHY LAKE NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3485 7868 3499 7904 3517 7896 3511 7865
3508 7867 3499 7864 3495 7861 3494 7857
3491 7856 3491 7854 3490 7855 3488 7851
3487 7851 3486 7849 3485 7851
TIME...MOT...LOC 2214Z 291DEG 26KT 3505 7892
77Thunderstorm Wind, Nash
- When
- July 8, 5:56 PM EST
- Where
- Nash County, 0.69 mi S of Hillirdston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 36.090, -77.930
Two trees were reported down near Red Oak, North Carolina.
Thunderstorm Wind, Granville
- When
- July 8, 6:05 PM EST
- Where
- Granville County, 2.42 mi W of Stovall to 1.82 mi NW of Kinton Fork
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 36.446, -78.613
Two trees were reported down on Little Mountain Creek Road and Highway 96/Sunset Road.
Thunderstorm Wind, Forsyth
- When
- July 8, 6:37 PM EST
- Where
- Forsyth County, 3.23 mi NNE of Kernersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 36.160, -80.050
One tree was reported down at Bethel Church Road and Durango Drive. Several other trees were reported down across the county as well.
Thunderstorm Wind, Warren
- When
- July 8, 6:45 PM EST
- Where
- Warren County, 0.56 mi E of Warrenton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 36.400, -78.160
At least ten trees were reported down across the county.
Thunderstorm Wind, Guilford
- When
- July 8, 6:57 PM EST
- Where
- Guilford County, 2.08 mi WNW of Battle Ground
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.132, -79.864
One tree was reported down at Brassfield Road and Robert Procher Way.
Thunderstorm Wind, Forsyth
- When
- July 8, 7:20 PM EST
- Where
- Forsyth County, 0.16 mi WSW of Clemmons Station
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 35.999, -80.382
Several trees were reported down in the area of Middlebrook Drive and Idols Road.
Thunderstorm Wind, Edgecombe
- When
- July 8, 7:25 PM EST
- Where
- Edgecombe County, 1.82 mi WNW of Tarboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 35.910, -77.560
Numerous trees were reported down across the county.
Thunderstorm Wind, Davidson
- When
- July 8, 7:35 PM EST
- Where
- Davidson County, 3.05 mi SE of Lexington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- State Official
- Coordinates
- 35.790, -80.230
One tree was reported down on I-85, near mile marker 93. In addition, numerous other trees were reported down across the county.
Thunderstorm Wind, Guilford
- When
- July 8, 7:50 PM EST
- Where
- Guilford County, 1.9 mi S of Colfax
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.093, -80.021
One tree was reported down at Bunker Hill Road and Hawkins Trail.
Thunderstorm Wind, Johnston
- When
- July 8, 7:50 PM EST
- Where
- Johnston County, 2.33 mi ENE of Flowers
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 35.658, -78.310
Several trees were reported down in the road along and near Highway 42 east of Clayton, North Carolina.
Thunderstorm Wind, Orange
- When
- July 8, 7:53 PM EST
- Where
- Orange County, 1.12 mi E of Hillsborough
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.080, -79.100
Trees and power lines were reported down in Hillsborough, North Carolina.
Thunderstorm Wind, Randolph
- When
- July 8, 8:00 PM EST to 8:20 PM EST
- Where
- Randolph County, 0.69 mi N of Farmer to 1.19 mi E of Asheboro South
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $17,000
- Reported by
- Emergency Manager
- Coordinates
- 35.660, -79.980
Seventeen trees were reported down across the county.
Hail, Wayne
- When
- July 8, 8:05 PM EST
- Where
- Wayne County, 1.21 mi WSW of Belfast
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.420, -77.998
Thunderstorm Wind, Wayne
- When
- July 8, 8:11 PM EST
- Where
- Wayne County, 0.69 mi S of Fremont
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 35.540, -77.980
Several trees were reported down in Fremont, North Carolina.
Thunderstorm Wind, Anson
- When
- July 8, 8:40 PM EST
- Where
- Anson County, 1.13 mi W of Lilesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 34.970, -79.990
Several trees were reported down in the Lilesville area.
Thunderstorm Wind, Moore
- When
- July 8, 8:47 PM EST
- Where
- Moore County, 2.08 mi NNE of Spies
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 35.447, -79.684
Two trees were reported down at the intersection of Bascom Chapel Road and Dan Road.
Thunderstorm Wind, Moore
- When
- July 8, 8:50 PM EST
- Where
- Moore County, 0.3 mi WSW of Aberdeen
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.129, -79.435
One tree reported down on Pinehurst Street.
Thunderstorm Wind, Johnston
- When
- July 8, 8:50 PM EST
- Where
- Johnston County, 1.38 mi S of Hardy Xrds
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- State Official
- Coordinates
- 35.450, -78.620
Barn blown into the road at 2100 block of County Line Road.
Thunderstorm Wind, Moore
- When
- July 8, 8:55 PM EST
- Where
- Moore County, 0.83 mi NNW of Vina Vista
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.181, -79.487
One tree was reported down on Lake Forest Drive.
Thunderstorm Wind, Richmond
- When
- July 8, 8:56 PM EST
- Where
- Richmond County, 1.13 mi W of (Hff)mackell Aaf Hof
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 35.030, -79.500
Thunderstorm Wind, Johnston
- When
- July 8, 9:27 PM EST
- Where
- Johnston County, 2.78 mi WNW of Peacocks Xrds
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 35.331, -78.498
Trees were reported down in the road at the intersection of Raynor and Beasley Roads.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Tennessee, July 8 to 9, 20163 deaths · 1.5 in hail · 39 events
- Hail and Damaging Winds in Tennessee, July 8, 2016$368,000 · 1.75 in hail · 125 events
- Hail and Damaging Winds in Michigan, July 8, 2016$4.4 million · 3 in hail · 26 events
- Flash Flooding in New York, July 8, 2016$5.0 million · 2 events
- Hail and Damaging Winds in North Carolina, July 8, 20161 injured · $580,000 · 60 kt wind · 14 events
- Hail and Damaging Winds in North Carolina, July 8, 2016$177,000 · 1.75 in hail · 36 events
- Damaging Winds in Virginia, July 8, 2016$339,000 · 60 kt wind · 18 events
- Damaging Winds in Georgia, July 8 to 9, 2016$141,000 · 60 kt wind · 17 events
- Damaging Winds in Indiana, July 8, 2016$130,000 · 52 kt wind · 18 events
- Flash Flooding and Flood in Kentucky, July 8, 2016$114,000 · 56 kt wind · 18 events
- Flash Flooding and Flooding in Kentucky, July 8, 2016$60,000 · 55 kt wind · 19 events
- Tornado and Hail in Michigan, July 8, 2016$30,000 · EF0 · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 647750, 647751, 647754, 647762, 647756, 647757, 647759, 647763, 647765, 647778, 647766, 647764, 647749, 647767, 647768, 647774, 647769, 647776, 647770, 647775, 647777.